MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF SINGLEPIECE IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF SINGLEPIECE IOL; INTRAOCULAR LENS
Model Number SA60AT
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Blurred Vision (2137)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.There have been one other complaints reported in the lot number.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A certified surgical technician reported that following an intraocular lens (iol) implant procedure the patient experienced blurred vision, and that the iol was displaced.The iol was exchanged in a secondary procedure 9 months after the initial implantation.Additional information has been requested.
 
Event or Problem Description
Additional information was received from the initial reporter stating patient issues were resolved and there was no patient harm.The patient's vision quality was improved.
 
Additional Manufacturer Narrative
The customer indicated the use of qualified associated products.An iol exchange for a difference equal to or greater than two diopters, indicates the event is most likely related to a calculation error.Based on the information provided, the event does not appear to be related to the product.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
The lens was returned in a specimen cup.Solution was dried on the lens.Both haptics were bent.The optic was cut into pieces, typical of insertion and removal.Power and resolution testing could not be conducted, due to the extensive optic damage.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF SINGLEPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key12527559
Report Number1119421-2021-01826
Device Sequence Number5159087
Product Code HQL
UDI-Device Identifier00380652555746
UDI-Public00380652555746
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/26/2025
Device Model NumberSA60AT
Device Catalogue NumberSA60AT.170
Device Lot Number15069758
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/03/2021
Supplement Date Received by Manufacturer04/22/2022
08/31/2022
Initial Report FDA Received Date09/24/2021
Supplement Report FDA Received Date05/13/2022
09/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH III CARTRIDGE D; MONARCH III INJECTOR; PROVISC
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Patient SexFemale